• An anaphylactic episode occurred in a patient receiving cytarabine (Ara-C) for acute myeloid leukemia. Specific allergy of the patient to cytarabine was demonstrated in vivo by intradermal testing and in vitro by four-hour passive cutaneous anaphylaxis in guinea pigs. Desensitization to cytarabine was successfully performed. This case represents the first known report of both cytarabine anaphylaxis and densensitization, and provides immunologic evidence implicating an allergic reaction to cytarabine.
(Arch Intern Med 140:425-426, 1980)
Rassiga AL, Schwartz HJ, Forman WB, Crum ED. Cytarabine-Induced Anaphylaxis: Demonstration of Antibody and Successful Desensitization. Arch Intern Med. 1980;140(3):425–426. doi:10.1001/archinte.1980.00330150139034
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: